HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Hello, I Am Experience Some Fluid Build Up In My

default
Posted on Mon, 29 Jun 2020
Question: Hello, I am experience some fluid build up in my lower extremity due to quarantine. I have tried my best to stay active but the fluid is become a problem. What do you recommend for to take? or if you could prescribe me?
doctor
Answered by Dr. Ilir Sharka (17 minutes later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I understand your concern and would explain that the fluid retention could be related to many medical disorders, besides low physical activity: diabetes, heart failure, kidney or liver dysfunction.

For this reason, I would recommend first performing some tests in order to help investigate for the possible causes:

- a cardiac ultrasound and NT pro BNP plasma levels
- HbA1C and fasting glucose
- blood electrolytes
- complete blood count, PCR, ESR for inflammation
- kidney and liver function tests.

If the swelling is related to standing up position, I would recommend considering also varicose veins as a possible cause. In such case, it would be necessary performing a Doppler ultrasound of the leg vessels.

In the meantime, I would recommend trying a diuretic (furosemide or torasemide) to help reduce the swelling in your legs.

It is also necessary to closely monitor your blood pressure values.

You should discuss with your doctor on the above tests.

I remain at your disposal for any further questions whenever you need!

Kind regards,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (4 minutes later)
Okay, I will go to the clinic to see if I can get those tests done. In the meantime can you write the prescripts for furosemide or toraemide for the swelling.
default
Follow up: Dr. Ilir Sharka (18 minutes later)
You can see the prescription here is the pharmacy I use Hogan Pharmacy 2704 North Oak Street Valdosta, Ga 31602 phone: (229) 244-5353
fax: (229) 244-5357
YYYY@YYYY
doctor
Answered by Dr. Ilir Sharka (2 hours later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

I am sorry but the aim of this site is to guide the patient through the right tests to the right diagnosis and treatment options.

We can not make prescriptions.

Regarding the doses, I would recommend taking 40mg Furosemide in the morning or 5 mg of Torasemide.

Hope you will find this answer helpful!

Wishing all the best,

Dr.Ilir Sharka
Note: For further queries related to coronary artery disease and prevention, click here.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 9535 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Hello, I Am Experience Some Fluid Build Up In My

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome to Ask a Doctor service! I understand your concern and would explain that the fluid retention could be related to many medical disorders, besides low physical activity: diabetes, heart failure, kidney or liver dysfunction. For this reason, I would recommend first performing some tests in order to help investigate for the possible causes: - a cardiac ultrasound and NT pro BNP plasma levels - HbA1C and fasting glucose - blood electrolytes - complete blood count, PCR, ESR for inflammation - kidney and liver function tests. If the swelling is related to standing up position, I would recommend considering also varicose veins as a possible cause. In such case, it would be necessary performing a Doppler ultrasound of the leg vessels. In the meantime, I would recommend trying a diuretic (furosemide or torasemide) to help reduce the swelling in your legs. It is also necessary to closely monitor your blood pressure values. You should discuss with your doctor on the above tests. I remain at your disposal for any further questions whenever you need! Kind regards, Dr. Ilir Sharka, Cardiologist